Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2017, 2:24 PM EDT for Jefferson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 2:24 PM EDT (18:24 UTC)
- Expired
- Aug 6, 2017, 3:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 111 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WWUS82 KFFC 061824
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN AUG 6 2017
GAZ076-061900-
Jefferson GA-
224 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
300 PM EDT...
At 224 PM EDT...a strong thunderstorm was near Louisville...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Matthews, Stellaville and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8227 3311 8228 3305 8229 3293 8242
3305 8258 3330 8240 3331 8238 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1824Z 219DEG 18KT 3305 8245
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:38 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 6, 1:38 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 138 PM EDT Sun Aug 6 2017 .PREV DISCUSSION... /Issued 1027 AM EDT Sun Aug 6 2017/ UPDATE... No major changes needed to the forecast at this time. A weak frontal boundary remains nearly stationary across the Interstate 20 corridor. The airmass south of the boundary remains very moist and unstable with PWATS greater than 1.5 and forecasted CAPES of greater than 1500 for the afternoon. Showers and thunderstorms will be most likely along and south of the stationary front this afternoon and evening. Will likely have to make adjustments to the pops later this afternoon as convection fires. PREV DISCUSSION... /Issued 735 AM EDT Sun Aug 6 2017/ PREV DISCUSSION... /issued 340 AM EDT Sun Aug 6 2017/ SHORT TERM /Today through Monday/... Latest regional surface analyses shows weak low pressure over the Carolinas with frontal trough extending through portions of Central GA. Light SW flow just off the surface continues to stream north of the front allowing for a subtle isentropic lift setup. In this environment though, it has been just enough to allow for isolated shower development across the Atlanta metro at this hour. With increasing moisture and modest instability, this trend should carry forward into the early morning hours. For the rest of today, frontal boundary will lift north through the day and act as a focus for additional activity, especially during the afternoon. Precipitable water will increase from CSG to MCN will increase to near 2 inches while CAPE increases to near 2000 J/KG. This should be more than enough to allow for numerous showers and thunderstorm, especially with the added impetus of the frontal boundary. The big question will be how far north the precip makes it this afternoon. It is entirely possible that the likely line will be some 50 miles north of current forecast but will let day shift examine further as convection begins to develop later today. Some concern with slow moving front of some heavy rainfall potential on north side of this feature. Will beef up wording in HWO of potential for some isolated flash flooding issues. Shortwave descends upon the area Monday afternoon which should add to already favorable environment for storm development. Some concern that abundant cloud cover could limit convection despite these parameters but hard to ignore PWATS of 2.20 inches combined with the mid level energy source. Will go with high end likely for the northern zones all the way into the ATL metro. Could certainly see a scenario with some categorical in the forecast area and this will need to be looked at with subsequent forecasts. Flooding could again be an issue and will highlight in the HWO for now. Depending on where rains end up falling today, may need to consider a Flash Flood Watch at some point. Deese LONG TERM /Monday Night through Saturday/... Extended forecast period continues to look fairly wet and unsettled as the region remains under persistent west to southwesterly upper- level flow. No strong short waves are indicated in the medium range models through the period, but a series of weak waves, weak surface fronts and ample moisture, keep good chance to likely POPs going through the upcoming week. No specific focus for severe weather indicated on any specific day right now, but models are indicating that some weak shear should accompany some of the weak waves. Bigger issue may end up being hydrologic in nature through the week with continued, repeated, rainfall and saturated soils. 20 PREV DISCUSSION... /Issued 148 AM EDT Sun Aug 6 2017/ PREV DISCUSSION... /issued 823 PM EDT Sat Aug 5 2017/ UPDATE... Convection coverage today was generally isolated to south of the I-20 corridor, and an overall diminishing trend is expected to continue through the evening. Have made minor adjustments to hourly temperature and dew point grids, and will likely do another minor update later this evening for updates based on cooling trends. Otherwise, current forecast looks to be on track. 31 PREV DISCUSSION... /Issued 329 PM EDT Sat Aug 5 2017/ SHORT TERM /Tonight through Sunday Night/... A stalled front is sitting north of a line from Columbus to Macon east toward Augusta. This front, which came through north GA last night, will be the axis by which any showers/thunderstorms redevelop this afternoon. Any thunderstorms that develop should remain sub- severe despite MUCAPE being over 2000J/kg. Given such little shear, do not expect any organized convection this evening. Precipitation activity should diminish during the evening hours with loss of heating. Expect clearing overnight with some fog/stratus possible to the south. As the next system approaches from the west and the surface high to the north moves into the mid-Atlantic, return flow will develop aiding to surge moisture northward across the area. Given this, instability will also surge north leading to more widespread showers/thunderstorms for tomorrow. Temperatures for the short term will be around normal...in the upper 80s/low 90s apart from cooler temps in the higher terrain. Lows a bit cooler tonight, but as the southerly flow increases, expect warmer low temps by Sunday night. 26 LONG TERM /Monday through Saturday/... A weak surface trough remains situated across the CWFA early this morning. Regional radar shows scattered showers and isolated thunderstorms developing in the vicinity of the trough, well within the tropical-like airmass. However, WV imagery shows some drier air aloft moving in across the far NW. The weak trough is expected to slowly sag south today. Everywhere south of this boundary will remain in a very moist and unstable airmass. Convection will tend to focus along and south of the boundary through Monday. Also, convective activity may not completely diminish at nighttime - but coverage will decrease to a more isolated nature. Widespread severe weather is not anticipated today or Monday, but cannot rule out a few strong storms and an isolated severe thunderstorm. Mid level lapse rates remain weak and upper level winds are light. As in the past few days, with light BL winds and PWATS south of the trough 2"+, storms will be capable of producing very heavy rainfall. Localized flooding will be possible. NListemaa && .AVIATION... 18Z Update... Numerous showers and a few thunderstorms have developed south of the Interstate 20 corridor early this afternoon. Activity will continue to push north for the next couple of hours and should impact the airfield pretty close to 18z. Showers/thunderstorms will definitely have the potential to be gusty. Models are producing bkn mvfr cigs overnight, breaking up by the late morning. Sct showers/tsra possible again tomorrow afternoon. Winds should remain on the west side. //ATL Confidence...18Z Update... Medium to high confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 89 71 86 72 / 40 40 60 40 Atlanta 87 72 85 72 / 50 40 60 40 Blairsville 83 66 78 69 / 30 60 70 70 Cartersville 88 71 84 71 / 50 50 60 70 Columbus 90 74 88 74 / 60 50 50 30 Gainesville 87 71 83 71 / 30 50 60 60 Macon 90 72 90 73 / 60 40 50 30 Rome 88 71 84 71 / 50 50 60 70 Peachtree City 88 71 86 72 / 60 40 60 40 Vidalia 90 73 91 74 / 60 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 10:29 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1029 AM EDT Sun Aug 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1029 AM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area this afternoon and evening. Isolated strong to severe thunderstorms are possible. The main hazards will be strong gusty winds, hail and frequent lightning. Heavy rainfall may produce isolated flooding across north Georgia, mainly north of I-20. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 6, 2:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN AUG 6 2017
GAZ076-061900-
Jefferson GA-
224 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
300 PM EDT...
At 224 PM EDT...a strong thunderstorm was near Louisville...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Matthews, Stellaville and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8227 3311 8228 3305 8229 3293 8242
3305 8258 3330 8240 3331 8238 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1824Z 219DEG 18KT 3305 8245
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:28 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
| Aug 6, 3:58 PM EDT | Special Weather Statement | FFC | Hancock | 32 min |
| Aug 6, 4:29 PM EDT | Special Weather Statement | FFC | Glascock, Washington | 31 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 28 min |
| Aug 6, 4:56 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 34 min |
| Aug 6, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 27 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | FFC | Cherokee | 28 min |
| Aug 6, 5:59 PM EDT | Special Weather Statement | FFC | Cherokee, Gilmer, Murray, Pickens | 46 min |
| Aug 6, 7:10 PM EDT | Special Weather Statement | FFC | Floyd | 35 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.